Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 28, 2021, 9:01 PM EDT for Rockbridge County, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 9:01 PM EDT (01:01 UTC)
- Expired
- Aug 28, 2021, 9:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.25 in
- Wind
- 40
County Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409
WWUS81 KRNK 290101
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
901 PM EDT Sat Aug 28 2021
VAZ024-290130-
Rockbridge VA-
901 PM EDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of
northeastern Rockbridge County through 930 PM EDT...
At 901 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stuarts Draft to near Montebello to
Brownsburg. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cornwall...
Fairfield...
Brownsburg...
and Vesuvius.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3793 7920 3789 7915 3785 7915 3782 7916
3780 7918 3779 7920 3781 7923 3779 7926
3779 7927 3780 7937 3803 7939
TIME...MOT...LOC 0101Z 298DEG 18KT 3799 7907 3788 7917 3793 7932
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
RABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 28, 7:10 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 28, 7:10 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
710 PM EDT Sat Aug 28 2021
.SYNOPSIS...
Hot and humid weather along with daily scattered showers and
thunderstorms continue through the weekend. Rain chances
increase as we go into the next work week with a tropical air
mass and Ida moving into the region.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 700 PM EDT Saturday...
Just a few storms out there in our forecast area, one over
Charlotte County, and one just along/north of Rockbridge/Bath.
Overall, high res models favor outflow developing more storms
downstream toward Buckingham through this evening, so have
highest pops here, with little to none further south.
Otherwise, no major changes to the overnight forecast, with fog
likely where it rains and in the river valleys.
Previous discussion...
Above normal warmth continues with scattered afternoon
thunderstorms.
A 595dam ridge aloft is centered just to our south today. This
feature does not move much over the next 24-36 hrs as Hurricane
Ida approaches and makes landfall on the Gulf Coast this
weekend. At the surface, a weak trough was across the forecast
area this afternoon. Moisture flux convergence shows this nicely
just west of the Blue Ridge. This boundary will eventually drift
south tonight and wash out, allowing winds to become more
southerly tomorrow.
Area soundings show the subsidence aloft today as well as
relatively light winds. Isolated to scattered showers and
thunderstorms will continue this afternoon and evening,
encouraged by the surface trough. The greatest coverage should
be in the Greenbrier Valley as well as the north VA piedmont,
where a passing short wave this afternoon should help support
slightly more convection. Elsewhere, it is going to be tough to
overcome the subsidence, even with the added surface convergence
afforded by the trough. Measurable QPF amounts will be hit and
miss, but nuisance heavy rainfall and localized flooding will be
possible with the better updrafts. Also, the dry air aloft
could aid in gusty downdraft winds that could down a few trees.
Once convection ends with nightfall, expect another steep inversion
to set up overnight. Trapped low level moisture will set the stage
for another morning of widespread fog. We should see an increase in
high and mid clouds by Sunday afternoon with a tropical moisture
connection setting up between the land falling Ida and the
beginning of our southerly winds. Overnight lows will be about
5-10 degrees above normal and in the 60s to lower 70s. Sunday it
will be in the 80s to mid 90s again. Scattered storms should
develop in the afternoon, mainly over southeastern WV and north
central VA, as a short wave moves through the Ohio Valley. This
should squeeze out some additional rainfall in these areas with
localized flooding and gusty winds again the main threats
through the evening.
Forecast confidence is high for temperatures and precipitation
chances.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 140 PM EDT Saturday...
Scattered showers on the rise ahead of Ida...
A frontal boundary will settle down to our north and east on Monday.
As Ida moves onshore late Monday and begins to recurve to the
northeast Tuesday, more tropical moisture will be introduced to our
area. The interaction of these two features will increase
shower/storm coverage Monday and Tuesday PM. Scattered showers will
crop up around the CWA. The precipitation likely won't be heavy or
widespread enough to create flood concerns.
The start to the week will be quite toasty. Highs on Monday will be
well into the mid 90s toward the Piedmont and Southside areas. The
heat index for those areas will likely creep over 100F for a couple
hours. Even the higher elevation areas west of the Blue Ridge will
feel the warmth. Highs Monday and Tuesday will be in the mid to
upper 80s, an anomaly for those locales.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 200 PM EDT Saturday...
Remnants of Ida come our way...
The highlight of this forecast period is clearly the remnants of
Hurricane Ida, where they will go and how we will feel the impacts
here. Our forecast area is pretty close to center on the forecast
cone for Thursday morning, so at this time it is very likely that we
will see Ida's remnants pass very close to us. Its important to note
that impacts will come before the center of the storm enters the
area, and the forecast cone represents the location of the system's
center. Heaviest rain is progged for Wednesday evening, and
overnight into Thursday, with precipitation tapering off to the west
Thursday as Ida's remnants make their exit. The system is too far
out to reliably discuss rainfall amounts, but flooding is certainly
the main impact we will be watching for with this event.
After Ida's remnants clear the area, Friday and Saturday will be
slightly cooler than the start of this week, and as high pressure
builds back in, we return to the all-too-familiar diurnal isolated
to scattered showers/storms in the afternoons.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
As of 700 PM EDT Saturday...
Isolated to scattered convection should have the greatest
coverage north of a HSP-FVX line, so not going to mention in
tafs this evening. Expect VFR through 00z/Monday. Exceptions
will be fog at LWB/BCB/LYH and possibly ROA/DAN, with typical
IFR or lower at LWB/BCB.
The fog should lift/burn off by 14Z Sunday.
Extended Aviation Discussion...
No changes in the extended aviation forecast as periods of
diurnal thunderstorms and morning fog are expected to persist
through the start of next week. Tropical moisture and more
widespread rainfall chances arrive by mid week, especially when
what's left of Ida arrives Wednesday into Thursday. Morning fog
will continue to favor the mountain valleys and areas that
receive rainfall each day, and will be slow to mix out.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...SH
NEAR TERM...SH/WP
SHORT TERM...VFJ
LONG TERM...VFJ
AVIATION...SH/WPHazardous weather outlook, Aug 28, 2:22 PM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 222 PM EDT Sat Aug 28 2021 NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058-WVZ042>044- 291830- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania- Halifax-Mercer-Summers-Monroe- 222 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The remnants of Hurricane Ida are expected to bring the potential for heavy rain to the region by mid week. Confidence remains low on the timing as changes in the speed and track of the storm can significantly affect rainfall amounts. Monitor the latest forecasts for updates on Hurricane Ida. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ019-020-023-024-034-035-045>047-059-WVZ507-508-291830- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Appomattox-Buckingham-Charlotte-Eastern Greenbrier- Western Greenbrier- 222 PM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for central Virginia, south central Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Widely scattered thunderstorms this afternoon and evening will bring the potential for localized damaging winds and heavy rain resulting in flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The remnants of Hurricane Ida are expected to bring the potential for heavy rain to the region by mid week. Confidence remains low on the timing as changes in the speed and track of the storm can significantly affect rainfall amounts. Monitor the latest forecasts for updates on Hurricane Ida. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 28, 5:28 PM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
528 PM EDT Sat Aug 28 2021
VAZ019-282200-
Alleghany VA-
528 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of
central Alleghany County in west central Virginia through 600 PM
EDT...
At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Low Moor, or near Clifton Forge, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Covington...
Clifton Forge...
Low Moor...
and Selma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3775 7991 3782 8000 3790 7990 3783 7979
TIME...MOT...LOC 2127Z 208DEG 8KT 3783 7991
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RABSpecial weather statement, Aug 28, 6:21 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
621 PM EDT Sat Aug 28 2021
VAZ020-282245-
Bath VA-
621 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northeastern Bath
County through 645 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm over
Yost, or near Goshen. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Yost.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3818 7951 3817 7952 3815 7953 3817 7949
3816 7944 3810 7949 3809 7948 3805 7952
3803 7951 3800 7954 3805 7964 3820 7957
TIME...MOT...LOC 2220Z 208DEG 4KT 3806 7956
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RABSpecial weather statement, Aug 28, 6:46 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
646 PM EDT Sat Aug 28 2021
VAZ020-024-282315-
Bath VA-Rockbridge VA-
646 PM EDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of northwestern
Rockbridge and northeastern Bath Counties through 715 PM EDT...
At 645 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Bells Valley to near Yost.
These storms were nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goshen...
Bells Valley...
and Yost.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3817 7946 3815 7944 3810 7949 3809 7949
3808 7948 3803 7939 3795 7956 3806 7960
3817 7948
TIME...MOT...LOC 2245Z 221DEG 4KT 3812 7947 3803 7960
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Aug 28, 7:02 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
702 PM EDT Sat Aug 28 2021
VAZ059-282330-
Charlotte VA-
702 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of
east central Charlotte County through 730 PM EDT...
At 702 PM EDT, Doppler radar was tracking a strong thunderstorm over
Drakes Branch, or near Charlotte Court House, moving east at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Charlotte Court House...
Drakes Branch...
and Saxe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3688 7865 3706 7870 3707 7853 3689 7850
TIME...MOT...LOC 2302Z 255DEG 5KT 3699 7859
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RABSpecial weather statement, Aug 28, 7:33 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
733 PM EDT Sat Aug 28 2021
VAZ059-290000-
Charlotte VA-
733 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of
northeastern Charlotte County through 800 PM EDT...
At 733 PM EDT, Doppler radar was tracking a strong thunderstorm over
Keysville, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Keysville...
Charlotte Court House...
and Abilene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3701 7846 3695 7854 3708 7864 3714 7855
3713 7851 3712 7850 3711 7850 3709 7848
3709 7846 3708 7844
TIME...MOT...LOC 2333Z 226DEG 11KT 3708 7849
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RABSpecial weather statement, Aug 28, 9:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
901 PM EDT Sat Aug 28 2021
VAZ024-290130-
Rockbridge VA-
901 PM EDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of
northeastern Rockbridge County through 930 PM EDT...
At 901 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stuarts Draft to near Montebello to
Brownsburg. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cornwall...
Fairfield...
Brownsburg...
and Vesuvius.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3793 7920 3789 7915 3785 7915 3782 7916
3780 7918 3779 7920 3781 7923 3779 7926
3779 7927 3780 7937 3803 7939
TIME...MOT...LOC 0101Z 298DEG 18KT 3799 7907 3788 7917 3793 7932
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 9:33 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 42 min |
| Aug 28, 10:22 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Aug 28, 10:28 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 32 min |
| Aug 28, 10:57 PM EDT | Special Weather Statement | RNK | Rockbridge | 33 min |
| Aug 28, 11:05 PM EDT | Areal Flood Advisory | RNK | Rockbridge | 3 hr |
| Aug 28, 11:09 PM EDT | Special Weather Statement | RNK | Buckingham | 36 min |
| Aug 28, 11:11 PM EDT | Special Weather Statement | RNK | Buckingham | 49 min |
| Aug 28, 11:27 PM EDT | Special Weather Statement | RNK | Rockbridge | 48 min |
| Aug 28, 11:30 PM EDT | Special Weather Statement | RNK | Appomattox | 30 min |
| Aug 28, 11:38 PM EDT | Areal Flood Advisory | RNK | Rockbridge | 3 hr |
| Aug 28, 11:44 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge | 43 min |
| Aug 28, 11:49 PM EDT | Flash Flood Warning | RNK | Amherst, Rockbridge | 6 hr |
| Aug 28, 11:51 PM EDT | Special Weather Statement | RNK | Amherst | 24 min |
| Aug 29, 12:02 AM EDT | Special Weather Statement | RNK | Appomattox | 43 min |
| Aug 29, 12:05 AM EDT | Special Weather Statement | RNK | Buckingham | 40 min |
| Aug 29, 12:07 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 53 min |
| Aug 29, 12:23 AM EDT | Special Weather Statement | RNK | Amherst | 37 min |
| Aug 29, 12:30 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 60 min |
| Aug 29, 12:39 AM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford | 3 hr |
| Aug 29, 12:59 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox | 61 min |
| Aug 29, 1:41 AM EDT | Special Weather Statement | RNK | Appomattox | 34 min |
| Aug 29, 2:00 PM EDT | Special Weather Statement | RNK | Bath | 30 min |
| Aug 29, 2:18 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| Aug 29, 2:21 PM EDT | Special Weather Statement | RNK | Alleghany | 24 min |
| Aug 29, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 55 min |
| Aug 29, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt | 67 min |
| Aug 29, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 51 min |
| Aug 29, 3:48 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 27 min |
| Aug 29, 4:01 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 44 min |
| Aug 29, 4:19 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 26 min |
| Aug 29, 4:33 PM EDT | Special Weather Statement | RNK | City of Covington | 27 min |
| Aug 29, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 44 min |
| Aug 29, 5:24 PM EDT | Special Weather Statement | RNK | Giles | 36 min |
| Aug 29, 5:30 PM EDT | Special Weather Statement | RNK | Montgomery | 30 min |
| Aug 29, 6:03 PM EDT | Special Weather Statement | RNK | Montgomery | 27 min |
| Aug 29, 6:11 PM EDT | Special Weather Statement | RNK | Giles | 19 min |
| Aug 29, 6:17 PM EDT | Special Weather Statement | RNK | Giles | 28 min |
| Aug 29, 6:41 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 34 min |
| Aug 29, 6:42 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 33 min |
| Aug 29, 6:57 PM EDT | Areal Flood Advisory | RNK | Montgomery | 3 hr |
| Aug 29, 7:02 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 27 min |
| Aug 29, 7:03 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 117 min |
| Aug 29, 7:16 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Roanoke, City of Roanoke, City of Salem | 44 min |
| Aug 29, 7:40 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 35 min |
| Aug 29, 7:55 PM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| Aug 29, 12:54 PM EDT | Special Weather Statement | RNK | Greenbrier | 36 min |
| Aug 29, 12:57 PM EDT | Special Weather Statement | RNK | Summers | 33 min |
| Aug 29, 1:31 PM EDT | Special Weather Statement | RNK | Summers | 29 min |
| Aug 29, 5:25 PM EDT | Special Weather Statement | RNK | Monroe | 35 min |
| Aug 29, 5:34 PM EDT | Special Weather Statement | RNK | Greenbrier | 26 min |
| Aug 29, 6:06 PM EDT | Special Weather Statement | RNK | Summers | 24 min |
| Aug 29, 6:20 PM EDT | Special Weather Statement | RNK | Summers | 25 min |
| Aug 29, 6:44 PM EDT | Special Weather Statement | RNK | Monroe | 31 min |
| Aug 29, 6:48 PM EDT | Special Weather Statement | RNK | Summers | 27 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.